MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; CT-1 0 PDO 30CM
Model Number SXPD1B401
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The needle is an ethicon supplied component.The exact device was not returned for review.Samples from the same lot were not available for review.The third party evaluation report has not been received to date.If samples or the report become available at a later date, the samples or information will be reviewed and added to the file and a follow-up report will be filed.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without receiving ethicon¿s third party analysis, testing sterile devices from the same finished good lot, reviewing magnified photos of the broken device or receiving details regarding the tools utilized to grasp the needle component/size of trocar utilized, procedure performed, details of intervention provided, or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported that the needle broke when sewing during hysterectomy surgery.Changed to another one to complete the surgery.There is no report of patient injury.Additional information provided by our distributor indicated the needle fell into the patient's body and had to be retrieved without incident.No second surgery was performed.The patient was reported to be in good condition.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The needle is an ethicon component.The actual device was returned to ethicon¿s third party review and analysis.Included in the third party analysis were photo¿s of the actual device.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.Fractographic evaluation a scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The sample was ultrasonically cleaned with a solution of tergazyme for 5-min, a heated solution of alconox for 10-min, tergazyme for an additional 5-min, deionized water for two minutes and acetone for five minutes.The cleaning process was repeated to remove adherent particles from the fracture surface.Some debris remained on the surface; however additional cleaning was not performed to preserve the fine fractographic features.The specimen was then air-dried and stored until analysis.A profile and top view of the needle fracture was reviewed.The fracture surfaces were examined in multiple locations to determine the fracture mode.The fracture surface contained predominantly microvoid coalescence (mvc), evidence of a ductile fracture mode.Mechanical damage in the form of indents and scratches were observed coincidental to the fracture.Conclusions and discussion the evaluation of pc-(b)(4) (corza complaint (b)(4)) revealed the fracture was composed predominantly of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.

Brand Name
STRATAFIX
Common Device Name
CT-1 0 PDO 30CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 02090
MX   02090
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, PA 02090
MDR Report Key15234963
Report Number3010692967-2022-00032
Device Sequence Number17810477
Product Code NEW
UDI-Device Identifier10705031227941
UDI-Public(01)10705031227941(20)12(17)270131(10)C224PBA
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
Report Date (Section F) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPD1B401
Device Lot NumberC224PBA
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/06/2022
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer07/27/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown